Hail, Wichita
- When
- June 25, 5:48 PM CST
- Where
- Wichita County, 1.34 mi WSW of Burkburnett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.080, -98.580
As a front slowly lifted northward, isolated storms developed. Some marginally severe hail accompanied one of the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a front slowly lifted northward, isolated storms developed. Some marginally severe hail accompanied one of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 4:47 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT WED JUN 25 2014 .UPDATE... TWEAKED RAIN CHANCES THIS EVENING BASED ON CURRENT RADAR TRENDS. && .DISCUSSION... A FEW SHOWERS AND STORMS WILL OCCUR THIS EVENING. LATEST RADAR INDICATED A FEW SLOW MOVING PULSE STORMS GENERALLY FROM NEAR WICHITA FALLS TO PAULS VALLEY TO SOUTH OF SHAWNEE. STORM COVERAGE WILL REMAIN LOW DUE WEAK FORCING AND WEAK SHEAR. INSTABILITY IS MODERATE WITH MLCAPE 1500-3000 J/KG. A FEW STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE WITH MARGINAL WIND AND HAIL AS THE MAIN HAZARDS. ANY STORM WILL BE SLOW MOVERS AND COULD BRING A QUICK INCH OR MORE OF RAINFALL TO A FEW LOCATIONS. KEPT 20 TO 30 PERCENT CHANCE FOR STORMS THROUGH 10 PM THIS EVENING ACROSS ALL OF THE AREA EXCEPT NORTHWEST OKLAHOMA WHERE CAPPING IS STRONGEST. BELIEVE THESE STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING BETWEEN 9 AND 10 PM THIS EVENING. ADDITIONAL STORMS CURRENTLY DEVELOPING OVER THE HIGH PLAINS MAY MOVE INTO OKLAHOMA LATER TONIGHT...PROBABLY WELL AFTER 10 PM AND NOT UNTIL AFTER 1 AM. PRODUCTS HAVE BEEN UPDATED. MBS && .PREV DISCUSSION... /ISSUED 234 PM CDT WED JUN 25 2014/ DISCUSSION... PRIMARY FORECAST CONCERN REMAINS FOCUSED ON PRECIPITATION CHANCES ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. A SOMEWHAT CONVOLUTED SYNOPTIC PATTERN CONTINUES TO MAKE IT A CHALLENGE TO PIN DOWN TIMING/LOCATION OF ANY/ALL THUNDERSTORM ACTIVITY ACROSS THE REGION. THE ATMOSPHERE APPEARS TO BE ATTEMPTING ITS TRANSITION TO A SUMMER PATTERN... BUT THE PICTURE REMAINS A TAD MUDDLED. LOOKING BRIEFLY AT THE 5 WAVE PROGS OF THE NRN HEMISPHERE... WHICH IS MORE OF A 4 WAVE PATTERN AT THE MOMENT... A BROAD RIDGE EXISTS ACROSS NORTH AMERICA... WITH A TROUGH DOWN THE NRN PAC/WEST COAST. WITHIN THIS GENERAL PATTERN... A SERIES OF WEAK SHORT WAVE H500 TROUGHS CONTINUE TO TRAVERSE THE CENTRAL PLAINS... WITH CONTINUAL SRLY LOW/MID LEVEL FLOW PROVIDING DECENT MOISTURE. WITH DECENT INSTABILITY... BUT WEAK FORCING... THUNDERSTORMS HAVE CONTINUALLY DEVELOPED ALONG A MULTITUDE OF BOUNDARIES... EITHER LINGERING FROM THE PREVIOUS DAY OR THAT OF WEAK FRONTS ASSOCIATED WITH WEAK SFC TROUGHS. FOR THIS EVENING... LINGERING ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF SRN OK/WRN N TX. OVERNIGHT... A DECENT LLJ AS ANTICIPATED TO DEVELOP ALONG THE CAPROCK/TXPH/WRN OK OVERNIGHT AHEAD OF A DEVELOPING SFC TROUGH... WITH SCATTERED TO ISOLATED STORMS DEVELOPING ACROSS THE PANHANDLES SLOWLY MOVING EASTWARD INTO PORTIONS OF WRN OK. WITH SLIGHT CHANCES FOR ISOLATED SHOWERS/THUNDER THROUGH THE DAY ACROSS MUCH OF THE REGION. NO GUARANTEES EVERYONE WILL SEE RAIN... BUT THERE IS A CHANCE. PRECIP CHANCES WILL TAPER OFF THROUGH FRIDAY MORNING... AS MID-LEVEL S/SW FLOW CONTINUES TO WARM 800-700MB TEMPS... INCREASING THE CAPPING INVERSION. HOWEVER... LIFT FROM A FRONTAL PASSAGE SAT MAY RESULT IN ANOTHER CHANCE FOR ISOLATED SHOWERS/THUNDER DURING THE DAY. THE NEXT CHANCE FOR ANY PRECIP WILL BE TUE MORNING ACROSS NRN OK... WHEN SCATTERED TO ISOLATED SHOWERS ARE POSSIBLE ONCE AGAIN. WITH CONTINUAL SRLY FLOW... TEMPS WILL SLOWLY INCREASE THROUGH THE WEEKEND... WITH HIGHS IN THE UPPER 80S/LOWER 90S FOR MUCH OF THE REGION BY THE WEEKEND. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 88 71 90 / 20 20 20 10 HOBART OK 67 90 71 91 / 30 20 10 10 WICHITA FALLS TX 69 93 73 91 / 20 20 10 10 GAGE OK 67 88 70 89 / 40 20 10 10 PONCA CITY OK 69 87 71 88 / 20 30 20 10 DURANT OK 71 89 72 85 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CDT WED JUN 25 2014 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1150 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORM WILL BE POSSIBLE TODAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. WIND SHEAR WILL REMAIN WEAK AND ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS PRODUCING STRONG WIND GUSTS AND HAIL. ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS TO THE WEST AND NORTHWEST OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE REGION TONIGHT. ALTHOUGH THE THREAT FOR SEVERE STORMS WILL DECREASE AS THE STORMS MOVE INTO OKLAHOMA AND NORTH TEXAS OVERNIGHT...A FEW STRONG STORMS PRODUCING STRONG WINDS...HEAVY RAIN AND HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL PERSIST ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY NEXT WEEK. AT THIS TIME THE RISK OF SEVERE WEATHER APPEARS TO BE RELATIVELY LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. II/30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 416 PM CDT WED JUN 25 2014 TXZ090-252145- CLAY TX- 416 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY COUNTY UNTIL 445 PM CDT... AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BLUEGROVE...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3364 9837 3366 9815 3353 9813 3351 9833 TIME...MOT...LOC 2114Z 354DEG 13KT 3357 9826
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT WED JUN 25 2014
TXZ089-090-252215-
CLAY TX-ARCHER TX-
449 PM CDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF WINDTHORST...MOVING SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3357 9837 3353 9819 3353 9818 3347 9821
3347 9842 3340 9842 3340 9857
TIME...MOT...LOC 2147Z 32DEG 17KT 3348 9835SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT WED JUN 25 2014
OKZ030-252300-
POTTAWATOMIE OK-
516 PM CDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE COUNTY
UNTIL 600 PM CDT...
AT 515 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF TRIBBEY...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ASHER...WANETTE...TRIBBEY...ST. LOUIS...MACOMB AND TROUSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3495 9691 3496 9694 3495 9696 3495 9713
3517 9713 3512 9684 3495 9683
TIME...MOT...LOC 2214Z 210DEG 13KT 3506 9699
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 559 PM CDT WED JUN 25 2014 OKZ044-252330- COTTON OK- 559 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COTTON COUNTY UNTIL 630 PM CDT... AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WALTERS...NEARLY STATIONARY... MOVING NORTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... COOKIETOWN. LAT...LON 3431 9827 3422 9834 3428 9852 3442 9843 TIME...MOT...LOC 2258Z 120DEG 4KT 3430 9836 KURTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT WED JUN 25 2014
OKZ044-252345-
COTTON OK-
617 PM CDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COTTON COUNTY UNTIL 645
PM CDT...
AT 614 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COOKIETOWN...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
COOKIETOWN.
LAT...LON 3431 9846 3431 9841 3421 9840 3417 9844
3421 9852
TIME...MOT...LOC 2314Z 8DEG 10KT 3428 9843
KURTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 629 PM CDT WED JUN 25 2014 OKZ044-TXZ086-260000- COTTON OK-WICHITA TX- 629 PM CDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON AND NORTHEASTERN WICHITA COUNTIES UNTIL 700 PM CDT... AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BURKBURNETT... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... BURKBURNETT. LAT...LON 3418 9857 3410 9846 3401 9853 3411 9868 TIME...MOT...LOC 2328Z 49DEG 8KT 3411 9853 KURTZ
The Altus AFB radar (KFDR), 48 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529332.